August, '99 | Briefing | Mail | Don't Say This | Articles | Other Places | Archives | Send Mail | Ed Dewke | Legal Stuff


PUVA After Effect: Severe Itching?
from Bill P.

I have had psoriasis for many years and tried everything. The only treatment that works for me is PUVA. For the second time now, I am having severe itching after treatment stops. Doc has tried everything—cortisone creams, antihistamines and injections—nothing works. It is a strange side effect in that it primarily comes on at night, as I get ready for bed. Keeps me up all night. Have you ever experienced this or heard of anyone else going through this? If so, I would like any info available to treat it. I'm getting real tired. Thanks for your help. -Bill P.

*****

Ed's Response: This is a new one on me, Bill. PERHAPS OTHER FlakeHQ VISITORS CAN HELP? Sounds like your doc has tried all the expected remedies. Have you altered your getting ready for bed regimen?

I guess my own itching is "severe" (people who have watched me tend to think so) but it's not something I can associate with anything more specific than having P. I mean, I can't associate degrees of itching severity with stopping any particular treatment, using any particular topical, engaging in any specific behavior. I just itch. Mostly all the time. Moistening my skin is the only temporary relief I can count on. Rarely these days am I unable to go to sleep because of itching (my wife says I itch WHILE I sleep, which I guess is a convenient capability). But when the itching IS so severe that I don't want to go to bed, I take a bath then slather on the lotion (and or medicine), read or watch television awhile to let it soak in, then go to bed quickly and fall asleep before the palliative wears off.

Read Best P Treatment: Don't Touch, from Tim G. in this month's mail for more on this itching business. Also, I've pontificated on the subject of itching in a new Article: Bitching About Itching. -Ed

Archives

www.flakehq.com